See What HealthDay Can Do For You
Contact Us

Viagra Doesn't Dim Vision

Study says impotence drug doesn't slow blood flow to eyes

TUESDAY, Jan. 7, 2003 (HealthDayNews) -- Viagra does not reduce blood flow to your eyes.

So says a University of California-Irvine study that appears in the January issue of Opthalmologica.

Because the impotence drug lowers overall blood pressure, there were concerns it might cause decreased blood flow to the eyes, and thereby cause nerve damage and vision problems.

However, this study found that even high doses of Viagra, used to treat erectile dysfunction, do not reduce blood flow to your eyes.

The study included 13 men at Stanford University. Overall, the researchers found Viagra had little effect on the thickness of the eye's choriods layer, which supplies the eyeball with blood.

The study did find some minor variations in the thickness of the eye's choroids layer as the result of taking Viagra. The study says this indicates that some people with vascular diseases may experience vision changes when they take Viagra.

The study also concludes there was no connection between blood flow, choroid thickness and changes in color vision, which is a common side effect in people who take Viagra.

More information

The U.S. National Institutes of Health has more about erectile dysfunction.

SOURCE: University of California-Irvine, news release, Jan. 4, 2003
Consumer News

HealthDay

HealthDay is the world’s largest syndicator of health news and content, and providers of custom health/medical content.

Consumer Health News

A health news feed, reviewing the latest and most topical health stories.

Professional News

A news feed for Health Care Professionals (HCPs), reviewing latest medical research and approvals.